Illinois, 2012Flooding in Illinois, February 1 to 8, 2012
February 1 to 8, 2012 · NWS PAH · 2 events in 2 counties and zones
Significant rainfall in late January brought minor river flooding to the Wabash River. Three rain events during the last half of January were responsible for the flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant rainfall in late January brought minor river flooding to the Wabash River. Three rain events during the last half of January were responsible for the flooding. The river basin received a total of 2 to 6 inches of rainfall from late on the 16th through early on the 27th of January. The February river flooding was similar to December's minor flooding. The river crested during the first few days of February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 31, 11:41 PM CST, 19 minutes earlier.
Area forecast discussion, Jan 31, 11:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1141 PM CST TUE JAN 31 2012
.UPDATE...
DISCUSSION FOR 06Z WEDNESDAY ROUTINE TAF ISSUANCE.
&&
.SHORT TERM.../TODAY THROUGH THURSDAY NIGHT/...
/ISSUED 1237 PM CST TUE JAN 31 2012/
292K ISENTROPIC UPGLIDE HELPED CONTRIBUTE TO A LITTLE SHOWER
ACTIVITY THAT HAS OCCURRED IN THE PRE FRONTAL AIRMASS THIS
AFTERNOON. ALL ELEVATED INSTABILITY PARAMETERS INDICATE SUPPORT
FOR CONVECTIVE POTENTIAL (THUNDER) AS FRONT APPROACHES/MOVES
THROUGH TONIGHT...THEREFORE WE'LL RETAIN SLGT CHANCE MENTION AS
SWODY1 OUTLOOKS GENERAL OVER ENTIRE FA AS WELL. PCPN SHOULD REMAIN
SCT/SHOWERY THOUGH MAY FLIRT WITH LIKELYS ON POPS. FRONT SHOULD
ENTER NORTHERN CWA AROUND MIDNIGHT...REACHING ALONG OHIO RIVER OR
THEREABOUTS BY SUNRISE WEDNESDAY...EN ROUTE TO CWA PASSAGE BY
MIDDAY. THEN SECONDARY WAVE DEVELOPS ALONG/ROUTES EMBEDDED IN
UPPER FLOW AND LINGERS A POP...ALBEIT A SMALL ONE CONFINED MAINLY
TO OUR SOUTH/EAST...THRU WED PM/EVENING...BEFORE ENDING WITH ITS
EASTWARD DEPARTURE. HIGH PRESSURE/RIDGING THEN TAKES HOLD FOR
THURSDAY-THURSDAY NIGHT.
.LONG TERM.../FRIDAY THROUGH TUESDAY/...
/ISSUED 1237 PM CST TUE JAN 31 2012/
THE 12Z TUE NAM HINTED THAT SOME WAA SHOWERS WILL MOVE THROUGH
DURING THE DAY FRIDAY AND NOW THE GFS IS STARTING TO PICK UP ON
THE EARLIER ARRIVAL SO PLAN TO INTRO POPS WEST OF MISS RIVER FRI
AM AND SPREAD EAST ACROSS THE AREA IN THE AFTN ALBEIT LIGHT.
OTHERWISE ANTICIPATE AT LEAST A CHC OF THUNDER FRI NIGHT WITH
SHOWALTERS OF ZERO TO -2 TRAVERSING THE ENTIRE FA AND K INDICIES
IN THE MID 30S OVER ALL OF FA. SO WILL SPREAD THE TS CHC ACROSS
THE ENTIRE FA FRI NGT. WE WILL TRY TO DRY SLOT A LITTLE SAT AFTN
AS SFC LOW RACES EAST OF THE AREA AND OUTRUNS THE UPPER LOW STILL
NORTHWEST OF THE AREA. WILL LIKELY SEE SOME WRAP AROUND RAIN INTO
SUNDAY BUT THE PICTURE STARTS TO BLUR AS MODELS DIVERGE WITH THEIR
RESPECTIVE SOLUTIONS. FOR THE LAST FEW RUNS THE ECMWF HAS
PORTRAYED AN UNUSUAL SCENARIO IF NOT OUT AND OUT ODD. SO WILL OPT
TO LEAN CLOSER TO THE GFS SOLUTION FOR NOW. ALTHOUGH COOLER TEMPS
MOVE IN SAT NGT IT STILL LOOKS A LITTLE WARM FOR SNOW ALTHOUGH A
FLURRY WILL BE POSSIBLE FOR NOW THE CHC APPEARS TOO SLIM TO
MENTION. WE WILL WAIT AND SEE WHAT THE EXTENDED INIT GIVES US.
RAINFALL AMOUNTS CONTINUE TO RISE WITH EACH MODEL RUN WITH AN INCH
OR TWO OF RAIN POSSIBLE WITH THIS SYSTEM. OTHERWISE EXPECT A
RETURN TO NEAR NORMAL TEMPERATURE AS WE HEAD INTO NEXT WEEK.
&&
.AVIATION...
COMPARED TO THE 00Z WEDNESDAY TAF ISSUANCE...THE ELEVATED SHEARED
VORTICITY ALONG AND AHEAD OF THE SURFACE REFLECTION OF THE FRONTAL
BOUNDARY WAS NOT AS STRONG AS EARLIER DEPICTED IN THE NUMERICAL
GUIDANCE. THIS LACK OF DEEPER LIFT THROUGH THE ATMOSPHERIC COLUMN STRONGLY
IMPACTED THE CEILINGS PRODUCED FOR THE 00Z TAFS.
THEREFORE...SIGNIFICANTLY BACKED OFF OF MVFR CEILINGS...KEEPING
VFR CEILINGS IN PLACE FOR KCGI AND KEVV...WITH A SMALL PERIOD OF
MVFR VISIBILITIES WITH THE FRONTAL PASSAGE. FOR KPAH AND
KOWB...WAS A LITTLE MORE PESSIMISTIC WITH CEILINGS AND
VISIBILITIES...BRIEFLY DIPPING INTO MVFR/IFR CATEGORY. IN THE 13Z-
17Z TIME FRAME...RETURNED ALL TAFS INTO VFR CATEGORY LEVELS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
AVIATION...SMITH
Hazardous weather outlook, Jan 31, 8:38 PM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
838 PM CST TUE JAN 31 2012
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-020245-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
838 PM CST TUE JAN 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TONIGHT. NO
SEVERE WEATHER IS EXPECTED.
MINOR RIVER FLOODING CONTINUES. REFER TO THE RIVER FLOOD WARNINGS
AND STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. NO SEVERE WEATHER
IS EXPECTED.
MINOR RIVER FLOODING WILL CONTINUE. REFER TO THE RIVER FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JP
Flood, Wabash
- When
- February 1, 12:00 AM CST to February 7, 1:30 AM CST
- Where
- Wabash County, Mt Carmel to 1.51 mi NNE of Mt Carmel
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.420, -87.770
Minor flooding of low-lying fields and woodlands occurred along the Wabash River. Several local river roads were flooded. A restaurant along the river was closed. All oil field production ceased with the exception of pumping units on substructures. Access to these was by boat only. Many river cabins were inaccessible.
Flood, White
- When
- February 1, 12:00 AM CST to February 8, 2:00 PM CST
- Where
- White County, Maunie to 0.83 mi SSE of Maunie
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.030, -88.050
Minor flooding of low-lying fields and woodlands occurred along the Wabash River. Oil field production was restricted. A few local river roads were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Avalanche in Alaska, February 1 to 3, 20121 death · $100,000 · 81 kt wind · 11 events
- Hail and Damaging Winds in Mississippi, February 1, 20121 death · $58,000 · 55 kt wind · 9 events
- Drought in Texas, February 1 to 29, 2012$5.0 million · 23 events
- Hail and Damaging Winds in Arkansas, February 1, 2012$149,000 · 1.75 in hail · 21 events
- Tornado and Hail in Mississippi, February 1, 2012$30,000 · EF0 · 13 events
- Drought in Oklahoma, February 1 to 29, 201231 events
- Drought in New Mexico, February 1 to 29, 201231 events
- Drought in Texas, February 1 to 29, 2012$23,000 · 11 events
- Drought in Georgia, February 1 to 29, 201226 events
- Tornado and Damaging Wind in Louisiana, February 1, 2012$30,000 · EF0 · 3 events
- Drought in Texas, February 1 to 29, 201225 events
- Drought in Florida, February 1 to 29, 201222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363628, 363631.